SciELO - Scientific Electronic Library Online

vol.34 número2AMonte Carlo simulations of antiferromagnetic small particlesSystems Biology: an information-theoretic-based thermo-statistical approach índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados




Links relacionados


Brazilian Journal of Physics

versão impressa ISSN 0103-9733versão On-line ISSN 1678-4448


ALCANIZ, J. S.  e  LIMA, J. A. S.. Galaxy luminosity function: a new analytic expression. Braz. J. Phys. [online]. 2004, vol.34, n.2a, pp.455-458. ISSN 1678-4448.

We propose a new analytic approximation for the luminosity function of galaxies. The suggested expression behaves like the Schechter function at the faint end (f ~ La) but departs considerably at the bright end (L >> L*). We argue here that such a behavior may provide a better fit for the current observational data than does the Schechter function. Its practical interest is stressed by considering roughly the data set provided by the Stromlo-APM redshift survey. Implications on the estimates of the matter density parameter from mass-to-light ratio are also briefly discussed.

        · texto em Inglês     · Inglês ( pdf )


Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons